Forskning
Udskriv Udskriv
Switch language
Bispebjerg Hospital - en del af Københavns Universitetshospital
Udgivet

Stopping Mesalamine Therapy in Patients With Crohn's Disease Starting Biologic Therapy Does Not Increase Risk of Adverse Outcomes

Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

DOI

  1. Risk of Urolithiasis in Patients with Inflammatory Bowel Disease: A Nationwide Danish Cohort Study 1977-2018

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  2. Inflammatory Bowel Diseases Increase Risk of Type 2 Diabetes in a Nationwide Cohort Study

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  3. Reply

    Publikation: Bidrag til tidsskriftKommentar/debatForskningpeer review

  4. Incidence of Immune-mediated Inflammatory Diseases Among Patients With Inflammatory Bowel Diseases in Denmark

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  1. Praktisk anvendelse af thiopuriner hos patienter med kronisk inflammatoriske tarmsygdomme

    Publikation: Bidrag til tidsskriftReviewForskningpeer review

  2. Airway hyperresponsiveness to inhaled mannitol identifies a cluster of non-eosinophilic asthma patients with high symptom burden

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  3. Bariatric surgery and risk of new-onset inflammatory bowel disease: A nationwide cohort study

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

Vis graf over relationer

BACKGROUND & AIMS: Little is known about the effects of discontinuing mesalamine therapy for patients with Crohn's disease (CD) who initiate therapy with an anti-tumor necrosis factor (anti-TNF) agent. We analyzed data from 2 national population cohorts to compare outcomes of patients with CD already on mesalamine therapy who started treatment with an anti-TNF agent and then either stopped or continued mesalamine.

METHODS: The primary outcome was any adverse clinical event, defined as a composite of new corticosteroid use or CD-related hospitalization or surgery. We collected data from the Truven MarketScan (IBM, Armonk, NY) health claims database in the United States and the Danish health registers. Our analysis included patients with CD who started anti-TNF therapy after at least 90 days of oral mesalamine therapy. Patients were classified as stopping mesalamine if therapy was discontinued within 90 days of starting anti-TNF. We performed multivariable Cox regression models controlling for demographics, clinical factors, and health care utilization. Adjusted hazard ratios with 95% CIs were calculated, comparing stopping mesalamine with continuing mesalamine.

RESULTS: A total of 3178 patients with CD were included in our final analysis (2960 in the United States and 218 in Denmark). Stopping mesalamine after initiating anti-TNF therapy was not associated with an increased risk of adverse clinical events in the US cohort (adjusted hazard ratio, 0.89; 95% CI, 0.77-1.03; P = .13) or in the Danish cohort (adjusted hazard ratio, 1.13; 95% CI, 0.68-1.87; P = .63). Similar results were obtained from sensitivity analyses of concomitant immunomodulator use and duration of mesalamine treatment before initiation of anti-TNF therapy.

CONCLUSIONS: In a retrospective analysis of 2 national databases, we found that stopping mesalamine therapy for patients with CD who were starting anti-TNF therapy did not increase their risk of adverse clinical events. These results should be validated in a prospective study.

OriginalsprogEngelsk
TidsskriftClinical gastroenterology and hepatology : the official clinical practice journal of the American Gastroenterological Association
Vol/bind18
Udgave nummer5
Sider (fra-til)1152-1160.e1
ISSN1542-3565
DOI
StatusUdgivet - maj 2020

ID: 57840926